MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. AO DRIVER TIP; SCREWDRIVER

TREACE MEDICAL CONCEPTS, INC. AO DRIVER TIP; SCREWDRIVER
Model Number 1405-2202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an initial bunion surgery on (b)(6) 2025, the tip of the driver broke off and remained in the head of the screw during insertion.No other patient outcomes were reported as a result of this event.The device was returned to the manufacturer for evaluation.The failure appeared to be the result of torsion, which is consistent with its designed use.The device history record was reviewed and no non-conformances or issues during the manufacture or release of the product were identified that could have contributed to the issue reported.Based on evaluation of the device and the available information, it is likely the device was not properly seated and/or excessive torque was applied to the device during use.This can lead to torsional failure which is consistent with the observed damage on the device.The surgical technique includes multiple statements regarding the proper method for inserting screws into a plate.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that during an initial bunion surgery on (b)(6) 2025, the tip of the driver broke off and remained in the head of the screw during insertion.No other patient outcomes were reported as a result of this event.Although there was no adverse event reported or anticipated, a piece of a driver tip is not intended to be implanted, therefore the company has chosen to file a mdr to ensure full compliance with 21 cfr part 803.

Brand Name
AO DRIVER TIP
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPT, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
renae ginter
100 palmetto park place
ponte vedra, FL 
9043735940
MDR Report Key22202812
Report Number3011623994-2025-00059
Device Sequence Number7723498
Product Code HXX
UDI-Device Identifier00853114006624
UDI-Public(01)00853114006624
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1405-2202
Device Lot NumberLM27696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale